Alert archive / Virginia / High Wind Watches in 2011
High Wind Watch 2, NWS Blacksburg, VA
NWS Blacksburg, VA issued this high wind watch at Feb 18, 2011, 3:49 PM EST for 5 counties in Virginia. It took effect at Feb 19, 2011, 4:00 AM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 18, 2011, 3:49 PM EST (20:49 UTC)
- In effect from
- Feb 19, 2011, 4:00 AM EST
- Expired
- Feb 18, 2011, 5:34 PM EST
- In force
- Issued by
- NWS Blacksburg, VA
Counties Amherst County, VA, Bath County, VA, City of Buena Vista, VA, City of Lexington, VA, Rockbridge County, VA
The radar
The Roanoke radar (KFCX), 114 km from the middle of the area, began a volume at 20:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 8.8 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1299 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 127 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
186 WWUS71 KRNK 182049 NPWRNK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BLACKSBURG VA 349 PM EST FRI FEB 18 2011 ...STRONG AND GUSTY WINDS SATURDAY... .A COLD FRONT WILL SWEEP ACROSS THE REGION TONIGHT. BEHIND THE FRONT...STRONG NORTHWEST WINDS WILL DEVELOP EARLY SATURDAY MORNING AND GET STRONGER THROUGH THE DAY SATURDAY. THESE WINDS COULD BE STRONG ENOUGH TO BREAK LIMBS AND DOWN POWER LINES VAZ017-022-023-033-034-190500- /O.NEW.KRNK.WI.Y.0009.110219T0900Z-110220T0200Z/ FLOYD-ROANOKE-BOTETOURT-FRANKLIN-BEDFORD- INCLUDING THE CITIES OF...FLOYD...ROANOKE...SALEM...FINCASTLE... ROCKY MOUNT...BEDFORD 349 PM EST FRI FEB 18 2011 ...WIND ADVISORY IN EFFECT FROM 4 AM TO 9 PM EST SATURDAY... THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 9 PM EST SATURDAY. * LOCATIONS...NEW RIVER AND THE ROANOKE VALLEY. * HAZARDS...RED FLAG WARNING AND WIND ADVISORY. * WINDS...NORTHWEST 15 TO 30 MPH WITH GUSTS UP TO 50 MPH. * TIMING...EARLY SATURDAY MORNING THROUGH SATURDAY EVENING. * IMPACTS...SMALL LIMBS AND POWER LINES COULD COME DOWN CREATING POWER OUTAGES AND BRUSH FIRES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ VAZ020-024-035-190500- /O.NEW.KRNK.HW.A.0002.110219T0900Z-110220T0200Z/ BATH-ROCKBRIDGE-AMHERST- INCLUDING THE CITIES OF...HOT SPRINGS...LEXINGTON...BUENA VISTA... AMHERST 349 PM EST FRI FEB 18 2011 ...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY EVENING... THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH SATURDAY EVENING. * LOCATIONS...ALLEGHANY HIGHLANDS AND SOUTHERN SHENANDOAH VALLEY. * HAZARDS...HIGH WIND AND RED FLAG WARNING. * WINDS...NORTHWEST 20 TO 35 MPH WITH GUSTS UP TO 60 MPH. * TIMING...EARLY SATURDAY MORNING THROUGH SATURDAY EVENING. * IMPACTS...TREES...LARGE LIMBS AND POWER LINES COULD COME DOWN CREATING POWER OUTAGES AND BRUSH FIRES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ RCS
1 follow-up statement
744 WWUS71 KRNK 182234 NPWRNK URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BLACKSBURG VA 534 PM EST FRI FEB 18 2011 ...STRONG AND GUSTY WINDS SATURDAY... .A COLD FRONT WILL SWEEP ACROSS THE REGION TONIGHT. BEHIND THE FRONT...STRONG NORTHWEST WINDS WILL DEVELOP EARLY SATURDAY MORNING AND GET STRONGER THROUGH THE DAY SATURDAY. THESE WINDS COULD BE STRONG ENOUGH TO BREAK LIMBS AND DOWN POWER LINES. VAZ020-024-035-190645- /O.UPG.KRNK.HW.A.0002.110219T0900Z-110220T0200Z/ /O.NEW.KRNK.HW.W.0004.110219T0900Z-110220T0200Z/ BATH-ROCKBRIDGE-AMHERST- INCLUDING THE CITIES OF...HOT SPRINGS...LEXINGTON...BUENA VISTA... AMHERST 534 PM EST FRI FEB 18 2011 ...HIGH WIND WARNING IN EFFECT FROM 4 AM TO 9 PM EST SATURDAY... THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 4 AM TO 9 PM EST SATURDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * LOCATIONS...ALLEGHANY HIGHLANDS...SOUTHERN SHENANDOAH VALLEY...AND THE BLUE RIDGE PARKWAY NORTH OF NATURAL BRIDGE. * HAZARDS...HIGH WINDS AND POTENTIAL FOR RAPID FIRE SPREAD. * WINDS...WEST 20 TO 35 MPH WITH GUSTS UP TO 60 MPH. * TIMING...EARLY SATURDAY MORNING THROUGH SATURDAY EVENING. * IMPACTS...TREES...LARGE LIMBS AND POWER LINES COULD COME DOWN CREATING POWER OUTAGES AND BRUSH FIRES. STRONG CROSSWINDS ALONG INTERSTATE 81 LIKELY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH ARE LIKELY TO CAUSE SPORADIC POWER OUTAGES...FALLEN TREES...MINOR PROPERTY DAMAGE...AND DANGEROUS DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. RESIDENTS SHOULD MOVE UNFASTENED ITEMS...SUCH AS GARBAGE CANS AND DECK FURNITURE...INDOORS. && $$ VAZ017-022-023-033-034-190645- /O.CON.KRNK.WI.Y.0009.110219T0900Z-110220T0200Z/ FLOYD-ROANOKE-BOTETOURT-FRANKLIN-BEDFORD- INCLUDING THE CITIES OF...FLOYD...ROANOKE...SALEM...FINCASTLE... ROCKY MOUNT...BEDFORD 534 PM EST FRI FEB 18 2011 ...WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TO 9 PM EST SATURDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TO 9 PM EST SATURDAY. * LOCATIONS...NEW RIVER AND THE ROANOKE VALLEY. * HAZARDS...STRONG WINDS AND POTENTIAL FOR RAPID FIRE SPREAD OF BRUSH FIRES. * WINDS...NORTHWEST 15 TO 30 MPH WITH GUSTS UP TO 50 MPH. * TIMING...EARLY SATURDAY MORNING THROUGH SATURDAY EVENING. * IMPACTS...SMALL LIMBS AND POWER LINES COULD COME DOWN CREATING POWER OUTAGES AND BRUSH FIRES. STRONG CROSSWINDS ALONG INTERSTATE 81 LIKELY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this high wind watch went out at Feb 18, 12:51 PM EST, 2 hours 58 minutes earlier.
Area forecast discussion, Feb 18, 12:51 PM EST, 2 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
1251 PM EST FRI FEB 18 2011
.SYNOPSIS...
A COLD FRONT WILL DIVE SOUTHEAST THROUGH THE REGION TODAY AND PASS
TO THE SOUTH OF THE AREA TONIGHT. COOL HIGH PRESSURE WILL FOLLOW THE
FRONT...RESULTING IN VERY WINDY AND DRY WEATHER ON SATURDAY. THE
HIGH SHIFTS ACROSS THE REGION SUNDAY PROVIDING FOR DIMINISHING
WINDS BUT CONTINUED DRY WEATHER.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
COLD FRONT EXTENDED FROM CENTRAL OHIO INTO NORTHERN ARKANSAS. LOW
CLOUDS WERE FILLING IN OVER THE EXTREME WESTERN COUNTY WARNING
AREA WITH SCATTERED TO BROKEN MID AND HIGH CLOUDS ALONG AND EAST
OF THE BLUE RIDGE. EXPECT TO SEE A DECREASE IN THE CLOUDS OVER THE
EAST THIS AFTERNOON. TEMPERATURES WERE ALREADY INTO THE 60S FOR
MUCH OF THE REGION SO ONLY MINOR ADJUSTMENTS WERE MADE TO MAXIMUM
TEMPERATURES FOR TODAY.
KFCX RADAR JUST STARTING TO SHOW SOME LIGHT REFLECTIVITY
RETURNS OVER SOUTHEAST WEST VIRGINIA. ANY SHOWERS ARE EXPECTED TO
REMAIN ONLY OVER THE MOUNTAINS WITH SMALL...IS ANY...PRECIPITATION
AMOUNTS.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH MONDAY NIGHT/...
FRONT ZIPS OFF TO THE SE THIS EVENING WITH STRONG DRYING INVADING
THE REGION ON GUSTY NW WINDS AND OOZING COLD ADVECTION. EXPECT BEST
WINDS TO DEVELOP ACROSS THE FAR NORTH CLOSER TO THE S/W TROF AND
WHERE BETTER 85H COLD ADVECTION DEVELOPS UNDER THE SUBSIDENCE. OTRW
ANY LINGERING -SHRA SHOULD QUICKLY FADE OVER THE FAR SW SHORTLY
AFTER DARK WITH CLEARING SKIES AND STEADY LOW LEVEL DRYING THRU
MORNING. THINK WINDS WITH ONLY WEAK COLD ADVECTION WILL KEEP ENOUGH
MIXING TO HOLD TEMPS UP ESPCLY GIVEN THE SFC RIDGE SLOW TO BUILD IN
SO WENT CLOSER TO THE MET MOS WHICH MAY STILL BE TOO COOL.
WILL START THE DAY SATURDAY WITH HIGH PRESSURE CONTINUING TO BUILD
INTO OUR REGION BEHIND FRIDAY EVENINGS COLD FRONT. WITH A TIGHTENED
PRESSURE GRADIENT ACROSS OUR AREA...WINDS WILL BE QUITE GUSTY DURING
THE AFTERNOON...WITH SUSTAINED WINDS RANGING FROM 15 TO 20 MPH...AND
GUSTS OCCASIONALLY AS HIGH AS 30 MPH WEST OF THE BLUE RIDGE. THE
NORTHWESTERLY DOWNSLOPE WINDS WILL ALSO ALLOW CLOUD COVER TO
DIMINISH THROUGHOUT THE DAY...WITH SKIES EXPECTED TO BECOME MOSTLY
CLEAR EAST TO PARTLY CLOUDY WEST BE LATE AFTERNOON. AND WHILE
TEMPERATURES WILL NOT BE AS WARM AS FRIDAY...COLD AIR STAYS WELL TO
THE NORTH OF OUR AREA...AND WE CAN EXPECT AFTERNOON TEMPERATURES TO
RANGE FROM THE LOW TO MID 60S ACROSS THE PIEDMONT...TO THE LOWER 50S
IN THE HIGHER ELEVATIONS OF WEST VIRGINIA.
WHILE A FEW SHOWERS MAY LINGER DURING THE EARLY HOURS OF SATURDAY...
STILL EXPECT ONLY VERY LITTLE RAINFALL WITH THE FRONTAL PASSAGE.
AND WITH RELATIVE HUMIDITY VALUES EXPECTED TO FALL BELOW 20 PERCENT
DURING THE AFTERNOON ON SATURDAY...THERE IS A STRONG DANGER OF ANY
FIRES QUICKLY GROWING OUT OF CONTROL...ESPECIALLY WHEN YOU FACTOR IN
THE GUSTY WINDS. IT IS STRONGLY RECOMMENDED TO DELAY ANY BURNING OF
YARD LITTER TO A LATER DATE WHEN WINDS ARE LIGHTER AND RELATIVE
HUMIDITIES ARE HIGHER.
HIGH PRESSURE WILL PUSH ACROSS OUR REGION QUICKLY ON SUNDAY...ALLOWING
OUR WINDS TO BECOME SOUTHERLY BY EARLY AFTERNOON. MOIST AIR WILL
SLOWLY MAKE ITS WAY BACK INTO THE AREA AHEAD OF ANOTHER LOW PRESSURE
SYSTEM THAT WILL PUSH EASTWARD ACROSS THE LOWER GREAT LAKES REGION.
THIS LOW WILL DRAG AN EAST TO WEST COLD FRONT JUST TO THE NORTH OF
OUR AREA...WHICH WILL PROVIDE THE FOCUS FOR SHOWER ACTIVITY MONDAY
AFTERNOON THROUGH TUESDAY. THIS FRONT WILL GRADUALLY SINK SOUTHWARD...
PUSHING THROUGH OUR REGION DURING THE EARLY HOURS OF TUESDAY.
CONFIDENCE IN WIDESPREAD RAINFALL ACROSS OUR AREA CONTINUES TO GROW
WITH THIS SYSTEM...BUT DO NOT BELIEVE OUR AREA WILL SEE AS MUCH RAIN
AS WE WOULD LIKE...WITH RAINFALL ACCUMULATIONS EXPECTED TO REMAIN
BELOW A HALF INCH AT THIS TIME.
&&
.LONG TERM /TUESDAY THROUGH THURSDAY/...
AFTER ANOTHER BUILD UP OF THE UPPER RIDGE ON SUNDAY ACROSS THE
REGION...OUR EYES TURN NORTHWEST AGAIN AT THE NEXT APPROACHING WAVE
THROUGH THE GREAT LAKES REGION. AN ASSOCIATED WARM FRONT WILL LIFT
THROUGH OUR AREA SUNDAY NIGHT WITH PATCHES OF LIGHT RAIN ALONG
IT...WITH THE BEST COVERAGE ACROSS THE WESTERN PORTION OF THE
AREA...WITH LITTLE IF ANY PRECIPITATION REACHING THE GROUND EAST OF
THE BLUE RIDGE. COVERAGE WILL GRADUALLY INCREASE FROM WEST TO EAST
DURING THE DAY MONDAY JUST IN ADVANCE OF AN APPROACHING COLD FRONT.
THIS FRONT IS EXPECTED TO CROSS THE AREA ON MONDAY NIGHT. EXPECT
SCATTERED SHOWERS BEHIND THE FRONT. ENOUGH COLDER AIR MAY FILTER
INTO THE REGION LATE MONDAY NIGHT INTO EARLY TUESDAY MORNING FOR
SNOW SHOWERS TO DEVELOP ACROSS THE MOUNTAINS...AND POTENTIALLY AND
RAIN/SNOW SHOWER MIX IN THE JAMES AND ROANOKE VALLEYS ACROSS THE
PIEDMONT OF VIRGINIA.
AS QUICKLY AS THIS SYSTEM IS EXPECTED TO MOVE THROUGH THE
AREA...ANTICIPATE ANOTHER BUILD UP OF THE UPPER RIDGE ACROSS THE
REGION TUESDAY NIGHT THROUGH AT LEAST WEDNESDAY NIGHT.
ANOTHER SYSTEM IS EXPECTED TO BE APPROACH THE AREA BY THURSDAY
AFTERNOON WITH WARM FRONTAL PRECIPITATION MOVING INTO WESTERN PARTS
OF THE AREA.
TEMPERATURES THROUGH THE PERIOD WILL REMAIN MILD THROUGH
MONDAY...BUT THEN DIP BEHIND THE COLD FRONT DURING THE TUESDAY AND
WEDNESDAY TIME PERIOD. SOME RECOVERY IS EXPECTED THURSDAY AS LOW
LEVEL WINDS TAKE ON MORE OF A SOUTH TO SOUTHWEST COMPONENT IN
ADVANCE OF THE NEXT SYSTEM.
&&
.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
SURFACE AND LO LEVEL WINDS TURN FROM WEST TO NORTHWEST THIS
EVENING AS A FRONT CROSS THROUGH THE MID ATLANTIC REGION. MVFR
CLOUDS ON THE WEST SLOPES OF THE APPALACHIANS WILL ERODE FROM
NORTHEAST TO SOUTHWEST. THERE WILL BE ISOLATED LIGHT SHOWERS ALONG
AND AHEAD OF THE FRONT THIS AFTERNOON BUT THESE ARE NOT EXPECTED
TO RESTRICT VISIBILITIES.
CEILINGS AND VISIBILITIES WILL REMAIN VFR AFTER 06Z TONIGHT
THROUGH SUNDAY BUT WINDS WILL BECOME GUSTY OUT OF THE WEST-
NORTHWEST. WIND SPEEDS FROM EARLY SATURDAY MORNING THROUGH LATE
SATURDAY AFTERNOON WILL BE SUSTAINED 10 TO 20 MPH WITH GUSTS AS
HIGH AS 40 MPH. AS HIGH PRESSURE BUILDS IN SATURDAY NIGHT AND
SUNDAY WINDS WILL DIMINISH...BECOMING LIGHT AND VARIABLE BY SUNDAY
MORNING.
MODELS HAVE THE LOW LEVEL JET NORTH OF ROA AND LYH EARLY SATURDAY.
LOW CONFIDENCE ABOUT HOW STRONG WINDS GUSTS WILL GET AT THESE
AIRPORTS ON SATURDAY. HELD FORECAST BELOW 35 KNOTS FOR NOW.
A WARM FRONT PUSHES NORTH THROUGH THE TENNESSEE AND OHIO VALLEYS
ON SUNDAY NIGHT AND MONDAY. THIS WILL BRING THE POTENTIAL FOR MVFR
CEILINGS AND POSSIBLE LIGHT PRECIPITATION AS A SURFACE LOW
TRACKS ALONG THE FRONT INTO THE REGION.
&&
.FIRE WEATHER...
WINDS WILL PICK UP AHEAD OF A COLD FRONT TODAY...AND THIS
COULD AGGRAVATE ONGOING FIRE PROBLEMS. HOWEVER...MOISTURE BEING
PUMPED INTO THE REGION WILL HELP KEEP RELATIVE HUMIDITIES FROM
DROPPING BELOW 35-40 PERCENT.
WINDS WILL BE SHIFTING TO THE NORTHWEST TONIGHT INTO EARLY
SATURDAY WITH THE FRONTAL PASSAGE. GUSTY NORTHWEST WINDS WILL
PROMOTE DRYING OF FINE FUELS ACROSS MUCH OF VIRGINIA AS WELL AS THE
FOOTHILL AND PIEDMONT COUNTIES OF NORTHWEST NORTH CAROLINA.
TEMPERATURES SATURDAY WILL BE 10F COOLER THAN FRIDAY. DEW POINTS
AND RELATIVE HUMIDITIES SATURDAY AFTERNOON WILL BE DROPPING INTO
THE TEENS.
HUMIDITIES AND WINDS ARE LIKELY TO MEET RED FLAG WARNING CRITERIA
SATURDAY. THE LIMITING FACTOR MAY BE FUEL MOISTURES...WHICH HAVE
RECOVERED TO 10-12 PERCENT THURSDAY NIGHT BUT WILL LIKELY PLUMMET
AGAIN BY SATURDAY AFTERNOON AS DESERT LIKE AIR MOVES INTO THE
REGION. MAY ALSO SEE SOME LIGHT SHOWERS AFFECT THE FAR SW COUNTIES
AROUND SMYTH AND GRAYSON WHICH MAY NOT SEE AS CRITICAL CONDITIONS
SATURDAY IF SOME RAIN DOES OCCUR...SO LEAVING THEM OUT OF THE
WATCH FOR NOW.
OTRW SINCE HAVE SEEN THESE SMALLER FUEL MOISTURES FALL TO BELOW 7
PERCENT IN VIRGINIA THE LAST COUPLE OF DAYS...AND THE FIRE
SITUATION REMAINS CRITICAL GIVEN THE LACK OF LITTLE SIG PRECIP IN
THE LAST COUPLE OF WEEKS...FIRE WX WATCH REMAINS IN EFFECT FOR
ALL OTHER CTYS IN VA FOR SATURDAY.
IN COORDINATION WITH ADJACENT NATIONAL WEATHER SERVICE OFFICE AND
THE NORTH CAROLINA DEPARTMENT OF FORESTRY...HAVE EXPANDED THE RED
FLAG WATCH TO INCLUDE THE FOOTHILL AND PIEDMONT COUNTIES OF NORTH
CAROLINA. A SPECIAL WEATHER STATEMENT FOR ENHANCED FIRE DANGER
COVERS THE COUNTIES NOT UNDER THE RED FLAG WATCH.
&&
.CLIMATE...
ADDITIONAL HIGH TEMP RECORDS MAY BE THREATENED OR BROKEN THIS
AFTERNOON
BLUEFIELD AND ROANOKE MAY BREAK WARMEST LOW TEMPERATURES FOR FEB
18TH...BUT WILL ALSO BE DEPENDENT ON HOW QUICK THE COLDER AIR
COMES IN BEHIND THE FRONT FRIDAY EVENING BEFORE MIDNIGHT.
AT BLUEFIELD THE RECORD WARMEST LOW TEMP FOR FEB 18TH WAS 50 SET
IN 1961. AT ROANOKE IT WAS 49 SET IN 1976.
RECORD HIGHS FOR FRIDAY FEB 18TH
(2/18)
ROANOKE.....72-(1971)
LYNCHBURG...75-(1927)
DANVILLE....77-(1976)
BLACKSBURG..65-(1976)
BLUEFIELD...64-(1997)
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...FIRE WEATHER WATCH FROM SATURDAY MORNING THROUGH SATURDAY
EVENING FOR VAZ010>014-016>020-022>024-032>035-043>047-
058-059.
NC...FIRE WEATHER WATCH FROM SATURDAY MORNING THROUGH SATURDAY
EVENING FOR NCZ003>006-019-020.
WV...NONE.
&&
SYNOPSIS...JH
NEAR TERM...AMS
SHORT TERM...JH/NF
LONG TERM...DS
AVIATION...AMS/JH
FIRE WEATHER...JH/AMS
CLIMATE...JH/AMSHazardous weather outlook, Feb 18, 1:18 PM EST, 2 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 118 PM EST FRI FEB 18 2011 NCZ001>006-018>020-VAZ010>020-022>024-032>035-043>047-058-059-191100- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD- CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK- FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX- BUCKINGHAM-HALIFAX-CHARLOTTE- 118 PM EST FRI FEB 18 2011 ...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FIRE WEATHER WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ007-009-WVZ042>045-191100- TAZEWELL-SMYTH-MERCER-SUMMERS-MONROE-GREENBRIER- 118 PM EST FRI FEB 18 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 18, 4:08 AM EST | Fire Weather Watch | RNK | Alleghany, Amherst, Appomattox, Bath, Bedford, Bland and 25 more | 11 hr |
| Feb 18, 3:33 PM EST | Red Flag Warning | RNK | Alleghany, Amherst, Appomattox, Bath, Bedford, Bland and 25 more | 29 hr |
| Feb 18, 3:49 PM EST | Wind Advisory | RNK | Alleghany, Bedford, Botetourt, Craig, Floyd, Franklin and 4 more | 27 hr |
| Feb 18, 5:34 PM EST | High Wind Warning | RNK | Amherst, Bath, Rockbridge, City of Buena Vista, City of Lexington | 25 hr |
Nearby
High Wind Watches in Virginia, 2011Every high wind watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.